I have really tried not to answer you because I have a strong reaction to people who have to drink when on meds, but I have to do it. It is NEVER advisable to drink when on medication, but with this med you can get abdominal cramps, nausea, vomiting and headache. Its best not to drink for at least a day after you stop it too.
Avoid alcoholic beverages while taking this medication and for at least 1 day (3 days if you are taking the oral capsules) after finishing this medicine because drinking alcohol may result in severe stomach upset/cramps, nausea, vomiting, headache and flushing. You will get really nasty sick if you drink while taking this medication-not might , WILL!
Hi. My Doctor Gave me This Medication. After Taking It For 2 Days. I Slipped Up & Drunk Some Wine. I Got Back On It. A Day After. I'm Just Starting To Get Stomach Cramps. What Should I Do. ? I Haven't Had A Drink Since Saturday Night. I'm Scared. Will It Still Work ? Should I Go To My Doctor?
I can't speak for bacterial vagionosis -I'm taking mine for a skin infection on my face resulting from a tooth abcess- but I've had no major side effects from drinking on these meds. The alcohol is hitting me a little harder than usual, and the hangover is worse than normal, but there are no serious side effects. That said, I wouldn't want to endorse it because it goes against medical advice, but I would like to reassure you that a couple of drinks won't do any harm.
I made an account just to say this - current research does not have evidence that metronidazole has an Antabuse like reaction. There is a group of people who do have a rx so you are taking a risk - do your research and make your own choice.
I’ve had a glass of wine or two for several days during my course and had no issues. I’ve been on this medication multiple times and have stopped a dose to drink as well but I’m not sure if that could lead to antibiotic resistance or giving the bad bacteria more time to grow back.. obviously taking the antibiotic as directed would be the risk free option but I wanted to make my experience known.
Half life of metronidazole is 6-12 hours, I’m not sure if it accumulates in the system but that leads me to believe in 24 hours you could be sure it’s gone. Hope this helps!
I waited 36 hours after my last dose to have a drink and had zero side effects. I've also been on it before this past round and had a few drinks just about 12 hours after my last dose and been completely fine. With that being said, I do drink quite a bit and was only on a small dose of Metro so I am sure both of those were factors that helped me avoid consequences. I have read so many horror stories though, so if I hadn't already known how it would affect me before I even knew you weren't supposed to drink within 72 hours of your last dose, I wouldn't have taken the risk.
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Mar 2013 • 1 answer
Posted 4 Nov 2014 • 1 answer
Posted 10 Jun 2015 • 1 answer
Posted 12 May 2017 • 4 answers
Posted 19 Jul 2017 • 2 answers